Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 27, 2020, 2:44 PM MDT for 13 counties in Colorado. It took effect at Apr 28, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2020, 2:44 PM MDT (20:44 UTC)
- In effect from
- Apr 28, 2020, 11:00 AM MDT
- Expired
- Apr 28, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191 WWUS85 KPUB 272044 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 244 PM MDT Mon Apr 27 2020 ...A Red Flag Warning has been issued from noon until 8 PM Tuesday for gusty winds, low relative humidities and dry fuels for fire weather zone 224 which includes the San Luis Valley... COZ224-281245- /O.UPG.KPUB.FW.A.0009.200428T1800Z-200429T0200Z/ /O.NEW.KPUB.FW.W.0017.200428T1800Z-200429T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 244 PM MDT Mon Apr 27 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels which is in effect from noon to 8 PM MDT Tuesday. * Affected Area...Fire Weather Zone 224. * Winds...Northwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
672 WWUS85 KPUB 280245 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 845 PM MDT Mon Apr 27 2020 ...A Red Flag Warning has been issued from noon until 8 PM Tuesday for gusty winds, low relative humidities and dry fuels for fire weather zone 224 which includes the San Luis Valley... COZ224-281845- /O.CON.KPUB.FW.W.0017.200428T1800Z-200429T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 845 PM MDT Mon Apr 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Northwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
725 WWUS85 KPUB 280947 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 347 AM MDT Tue Apr 28 2020 ...A Red Flag Warning is now in effect from 11 AM until 8 PM Tuesday for gusty winds, low relative humidities and dry fuels for fire weather zones 222, 224, 226 through 228, 231, 232 and 234 through 236 which includes Fremont County, the San Luis Valley, and El Paso, Pueblo, Crowley, Otero, Kiowa, Bent, and Prowers Counties... COZ222-226>228-231-232-234>236-290200- /O.EXB.KPUB.FW.W.0017.200428T1700Z-200429T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 347 AM MDT Tue Apr 28 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...226...227...228...231...232...234...235 AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 8 PM MDT this evening. * Affected Area...Fire Weather Zones 222...226...227...228... 231...232...234...235 and 236. * Winds...North 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-290200- /O.EXT.KPUB.FW.W.0017.200428T1700Z-200429T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 347 AM MDT Tue Apr 28 2020 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
226 WWUS85 KPUB 282109 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 309 PM MDT Tue Apr 28 2020 ...A Red Flag Warning is in effect until 8 PM Tuesday for gusty winds, low relative humidity and dry fuels for fire weather zones 222, 224, 226 through 228, 231, 232 and 234 through 236 which includes Fremont County, the San Luis Valley, and El Paso, Pueblo, Crowley, Otero, Kiowa, Bent, and Prowers Counties... ...A Fire Weather Watch has been issued from 1 pm until 7 pm Thursday for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... COZ224-291315- /O.NEW.KPUB.FW.A.0010.200430T1900Z-200501T0100Z/ /O.CON.KPUB.FW.W.0017.000000T0000Z-200429T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 309 PM MDT Tue Apr 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Fire Weather Watch, which is in effect from Thursday afternoon through Thursday evening. * Affected Area...Fire Weather Zone 224. * Winds...For this evening, North-Northwest 15 to 25 mph with gusts up to 35 mph. For Thursday, west 10 to 20 mph with gusts to 30 mph. * Relative Humidity...As low as 9 percent both this evening and again on Thursday. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ222-226>228-231-232-234>236-290200- /O.CON.KPUB.FW.W.0017.000000T0000Z-200429T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 309 PM MDT Tue Apr 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222...226...227...228...231...232...234...235 AND 236... * Affected Area...Fire Weather Zones 222...226...227...228... 231...232...234...235 and 236. * Winds...North-Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
840 WWUS85 KPUB 290141 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 741 PM MDT Tue Apr 28 2020 ...A Red Flag Warning for fire weather zones 222, 224, 226 through 228, 231, 232 and 234 through 236 which includes Fremont County, the San Luis Valley, and El Paso, Pueblo, Crowley, Otero, Kiowa, Bent, and Prowers Counties will expire at 8 PM this evening... ...A Fire Weather Watch is in effect from 1 pm until 7 pm Thursday for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... COZ224-291745- /O.EXP.KPUB.FW.W.0017.000000T0000Z-200429T0200Z/ /O.CON.KPUB.FW.A.0010.200430T1900Z-200501T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 741 PM MDT Tue Apr 28 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ222-226>228-231-232-234>236-290245- /O.EXP.KPUB.FW.W.0017.000000T0000Z-200429T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 741 PM MDT Tue Apr 28 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222...226...227... 228...231...232...234...235 AND 236... The red flag warning for Fire Weather zones 222...226...227... 228...231...232...234...235 AND 236 will expire at 8 pm this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 27, 11:35 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 27, 11:35 AM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1135 AM MDT Mon Apr 27 2020 .SHORT TERM...(Today and tonight) Issued at 347 AM MDT Mon Apr 27 2020 Current GOES water vapor imagery and upper air analysis is indicating moderate west to northwest flow aloft across the region, as yesterday's embedded short wave continues to translate east into the High Plains. GOES water vapor and IR satellite imagery is also indicating a drier and subsident airmass moving into the central Rockies at this time, with some eastern Pacific moisture streaming across the Pacific Northwest and Intermountain West, as well as some high clouds streaming across across Desert Southwest and southern Rockies. Temperatures at 3am are mainly in the 20s and 30s across the higher terrain, with current readings in the mid 30s to mid 50s across the lower elevations. Models continue to indicate flow aloft becoming more northwest and slowly increasing through tonight, as short wave energy across the Pacific Northwest continues to translate across the Intermountain West and into the northern Rockies by early Tuesday morning. Latest models are also trending drier across the region today, though the current HRRR runs continue to indicate enough moisture associated with the passing southern Rockies wave to generate a few high based showers across the southern mountains this afternoon. Otherwise, expecting mostly sunny skies through the day with some increasing high clouds and a few possible showers developing across the northern and central mountains through the evening, with mid level moisture increasing ahead of the passing northern Rockies wave. Temperatures aloft progged to be around yesterday's values, though with more sunshine expected, should see highs at to slightly warmer than yesterday's in the mid 70s to mid 80s expected across the plains, 60s and 70s across the high mountain valleys, and in the 50s and 60s across the higher terrain, save for 30s and 40s at the peaks. Current records for April 27th are 76F at ALS in 2000, 82F at COS in 1992 and 88F at PUB in 1992, with the best chance of seeing records set being at ALS. Will likely see spotty critical fire weather conditions across the high mountain valleys once again as winds increase through the late afternoon, however, conditions do not look widespread enough to issue any fire weather highlights at this time. Increasing flow aloft develops lee trough across the plains through the evening, with developing breezy west to northwest winds and continued warm air aloft keeping overnight lows mild once again. .LONG TERM...(Tuesday through Sunday) Issued at 347 AM MDT Mon Apr 27 2020 ...Summer like weather by end of the week with Critical Fire Weather conditions most days for portions of southern Colorado... Northwest flow remains over the area for Tuesday and Wednesday with next passing upper trof moving across the Northern U.S. Rockies into the northern plains on Tuesday. This will send a cold front through southeast Colorado early in the day with gusty north winds and slightly cooler temperatures expected, though highs may still top out around 80 across the plains. Humidity values increase behind the front Tuesday afternoon and winds look strongest in the morning behind the frontal passage before decreasing some in the afternoon. There could be some near critical fire weather conditions across Kiowa county, but with strongest winds in the morning not quite coinciding with driest relative humidity values in the afternoon, conditions look marginal. However, strengthening northwest flow aloft should fair pretty well for northern and central portions of the San Luis Valley in the afternoon where the cold front will be too shallow to penetrate and day time humidities will remain quite low. Have hoisted a Fire Weather Watch for Tuesday afternoon and evening for this area. Otherwise, forecast remains dry. Winds on Wednesday look lighter as the upper ridge axis to the west translates into western Colorado. Thus a reprieve in critical fire weather conditions can be expected. With upslope flow across the plains, but meager moisture, most of the area will stay dry, and slightly cooler than the day before with highs across the lower elevations well into the 70s. Thursday and Friday still look like the warmest days of the week as the upper ridge shifts eastward and flattens over CO on Thursday bringing increasing westerly flow aloft which transitions to southwesterly for Friday as the next upper trof moves into the western U.S. Temperatures both days should top out in the 90s across the lower elevations with 70s and lower 80s for the valleys and 50s and 60s across the mountains. This period should be marked by increased snow melt across the mountains, especially as temperatures are progged to stay slightly above freezing at night. May be looking at a return of critical fire weather conditions for the San Luis Valley, lower elevations of the southeast mountains and portions of the adjacent I-25 corridor both days as westerly winds aloft spread down into the lower elevations by afternoon. A front will be lurking across east central CO on Friday which lowers confidence for highs across northern portions of the plains. Overall atmosphere looks fairly dry but will maintain some isolated pops across the Pikes Peak region where front will be most likely to be. Another disturbance moves across CO in southwest flow on Saturday, picking up some mid/high based Pacific moisture. Position of a developing dry line across the plains will be in question, but could see an uptick in high based showers and thunderstorms across the mountains and some deeper convection/stronger thunderstorms across the plains on Saturday. Confidence lessens further into Sunday as EC shows more westerly flow while GFS portrays a more amplified trough across the western U.S. and southwest flow across CO. Best consensus suggest breezy and warm conditions will continue across the mountains and valleys with showers and thunderstorms across the southeast mountains and plains with location dependent on how far east moisture mixes out during the afternoon. Didn't stray too far from model blends given the uncertainties. -KT && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1133 AM MDT Mon Apr 27 2020 VFR conditions are expect the next 24 hrs at KCOS, KPUB and KALS. Occasionally gusty winds are expected at KALS later this afternoon, then decreasing in the evening. A front is expected to bring gusty northerly winds to KCOS and KPUB on Tue, while KALS should see gusty westerly winds in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ224. && SHORT TERM...MW LONG TERM...KT AVIATION...28
Hazardous weather outlook, Apr 27, 11:07 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1107 AM MDT Mon Apr 27 2020 COZ058>089-093>099-281715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1107 AM MDT Mon Apr 27 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few high based showers will be possible this afternoon over the southern mountains, with spotty critical fire weather conditions in portions of the San Luis Valley late in the afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions will be possible across the San Luis Valley on Tuesday, with near critical fire weather conditions possible across Kiowa county. Critical fire weather conditions will ramp up again for Thursday and Friday across the valleys, southeast mountains, and portions of the I-25 corridor, as temperatures soar to near record levels, and breezy west winds spread down into the lower elevations each afternoon and evening. A cold front and a weak disturbance in westerly flow aloft, will bring a better chance for showers and thunderstorms to the area next weekend. Storms may be more high based across the mountains with critical to near critical fire weather conditions possible across the valleys again. Gusty winds and lightning will be the primary threats. A couple of stronger storms will be possible this weekend across the southeast plains in the vicinity of a dry line where gusty winds, lightning and small hail will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 28/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:45 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.